Maryland, 2022Damaging Winds and Lightning Strikes in Maryland, August 4, 2022
August 4, 2022 · NWS LWX · 32 events in 13 counties and zones
A surface trough ignited numerous showers and thunderstorms that resulted in scattered instances of damaging wind gusts and sporadic large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $369,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough ignited numerous showers and thunderstorms that resulted in scattered instances of damaging wind gusts and sporadic large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 4, 9:19 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Aug 4, 9:19 AM EST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1019 AM EDT Thu Aug 4 2022
.SYNOPSIS...
Bermuda high pressure will remain in place through late this
week. A surface trough will develop and waver over the region
today before a cold front approaches from the Great Lakes
Friday. The front is expected to dissipate before crossing the
region, though its remnants may cause unsettled weather to
linger through the weekend. Another front may approach during
the first half of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
10:15 AM UPDATE: Latest satellite imagery over the region
depicts clear skies over most of the area. Water vapor imagery
depicts remnent outflow from an MCS off to the west that is
quickly pushing towards the east and is currently over central
WV. Some showers and storms are developing along that over west-
central PA into central WV. This will move into our area this
afternoon, as outlined in the previous discussion below.
Temperature wise, heat indices are in the low to mid 90s
already, with highest values out closer to the Bay, where the
Heat Advisory is in effect for this afternoon. Temperatures are
rising about as quickly as expected, and for now there are no
plans for expansion of Heat Advisories to the west.
For more details, see the previous discussion below.
PREVIOUS DISCUSSION: A hot and humid airmass is slated to reach
its peak over our region today. H5 heights will maximize in the
590-594 dm range, with 850 hPa temperatures reaching 20-24 C.
This should equate to surface temperatures reaching the mid to
upper 90s east of the mountains. West of US-15, temperature
rises may be halted by developing showers and thunderstorms by
early afternoon. But, with a clear start and upstream cirrus
eroding as it approaches, confidence remains high enough to
maintain the inherited Heat Advisory for the I-95 corridor this
afternoon. There were thoughts on expanding the advisory further
west, but complicating factors such as the developing
convection and potential for dew points to mix down a bit with
residual dry air a few thousand feet above the surface have
caused us to hold off on any additional headlines for now.
Regarding today's convective potential...
Forecast soundings suggest convective temperatures could be
reached as early as midday. Forcing will be rather nebulous,
with a lack of large scale forcing and minimal shear. However,
increasing convergence along a lee pressure trough near I-81
coupled with perturbations/a weak MCV and remnant outflow from
prior convection over the OH Valley will likely act as a trigger
by early afternoon. A few cells can't be ruled out even earlier
than that near western Maryland as the remnant MCV approaches
since MUCAPE is already near or over 1000 J/kg with minimal CINH.
Further east, weak synoptic gradients will likely result in a
moderately strong bay breeze by mid to late afternoon.
Convergence along the bay breeze may also act as a trigger.
Any storms or clusters should move generally east/northeastward.
PWs are above normal but only slightly so as of early this
morning due to pockets of dry air aloft. This environment should
result in storms that are cold pool dominant, moving just quickly
enough to keep the overall flood threat marginal. Steering flow
looks to weaken during the mid to late afternoon hours near and
west of the Allegheny Front, and this evening in the lee of the
Blue Ridge to near the metros, so these two areas may be
susceptible to a slightly higher risk for flooding especially
given that they are nearly co-located with lower FFG.
Given moderately high instability in place, some storms could
produce gusty to localized damaging wind during and shortly
after peak heating. The lack of shear should keep the threat of
severe storms (i.e. 58+ mph gusts) rather isolated and marginal,
though coverage of storms overall may be numerous.
Activity should wane by mid to late evening with the loss of
heating. Another muggy night is in store with potential patchy
fog. Lows generally in the 70s are expected.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A weakening cold front will approach the region Friday, then
stall and wash out into Saturday. There has been a consistent
signal for numerous to widespread thunderstorms Friday afternoon
and evening near and east of the Blue Ridge. Weak steering flow,
PWs increasing to 2+ inches and potential backbuilding of storms
lends to a threat of isolated to scattered instances of flooding
for much of the area. Flash flooding is possible given the
anticipated high rainfall rates. Localized damaging downburst
winds and even a bit of hail are possible in the most intense
storms Friday with high instability remaining in place.
Saturday looks similar to Friday - hot and humid with scattered
to numerous heavy showers and thunderstorms.
Heat indices in the upper 90s to around 100 are possible each
afternoon prior to any showers and thunderstorms.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
To finish out the weekend, a broad upper ridge extends from the Mid-
Atlantic out into the western Atlantic. Mid-level heights generally
average between 593-595 dm which will favor another seasonably hot
and humid day. Expansive surface high pressure off the coast
maintains light southerly return flow on its western flank. This
keeps higher dew points in place, generally running in the low 70s
(locally into the mid 70s). Given high temperatures in the upper 80s
to low 90s, heat indices along the I-95 corridor near the century
mark. While not likely as stormy as previous days, a myriad of weak
to modest impulses meander about the region. Any of these could fire
off a storm given the degree of instability (1,000 to 2,000 J/kg).
Other typical zones for convective initiation would be around
terrain circulations, the lee trough, or river/bay breezes. Mild
conditions carry into the overnight as well as subsequent nights.
Forecast lows stay in the low/mid 70s along and east of I-95, with
mid/upper 60s elsewhere.
Mid/upper heights begin to fall on Monday and Tuesday as a longwave
trough tracks from central North America toward eastern Canada/New
England. The progression of this trough draws a surface cold front
slowly toward the east. By Tuesday morning, this boundary sits over
upstate New York back across the northern Ohio Valley into the
middle Mississippi Valley. While the typical summertime
convective pattern sets up on Monday, frontal forcing increases
by Tuesday as the boundary nears. Thus, expecting a more
pronounced threat for storms on Tuesday into parts of Wednesday,
although details are very fuzzy this deep into the forecast
period. Depending on the model, this front crosses the region
late Tuesday/early Wednesday before settling off to the south.
Early week high temperatures stay in the upper 80s to low 90s
before falling off by mid-week. Daily uncertainties loom based
on degree of cloud cover and timing of the shower activity.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Generally VFR outside of storms the next few days, though patchy
fog is possible late each night/early each morning.
Timing of thunderstorms today is a bit tough given rather
nebulous forcing. Convective temps may be reached as early as
16z-18z, but convergence near the higher terrain or bay breeze
may not be strong enough to produce more numerous storms until a
few hours later, especially near the metros. Therefore, focused
VCTS generally 18z-21z near KMRB/KCHO, and 21z-03z for the
metros, though some activity is possible on either side.
Additional showers and thunderstorms are likely during the
afternoon and evening hours Friday and Saturday. Southerly flow
generally 7-11 kts with gusts of 14-17 kts are expected through
the first half of the weekend, higher in/near storms.
With daily shots for showers and thunderstorms, afternoon/evening
restrictions are certainly possible at all terminals on Sunday and
Monday. Stronger storms may be accompanied by gusty/erratic winds
and frequent lightning activity. General wind fields remain out of
a southwesterly direction during this period.
&&
.MARINE...
Southerly channeling will likely result in periods of SCA level
gusts during the late afternoon and evening hours each of the
next few days. Showers and thunderstorms are possible during
this time, as well. Storms may contain frequent lightning and
gusts in excess of gale force at times.
Winds over the marine waters meander between south and southwesterly
on Sunday and Monday. Some channeling of these winds may lead to
near Small Craft Advisory conditions during the afternoon to evening
hours. Additionally, diurnally forced convection may lead to Special
Marine Warnings each day. Any activity should wane into the
overnight as instability is lost.
&&
.TIDES/COASTAL FLOODING...
Tidal anomalies will gradually rise during the next few days as
southerly flow persists. At this point, only Annapolis is set to
rise to the Action stage during a few of the astronomically higher
tides. However, there appears to be an upper limit of these
anomalies given lower values across the lower Chesapeake Bay.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Heat Advisory until 8 PM EDT this evening for DCZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ005-006-008-
011-013-014-016>018-504>508.
VA...Heat Advisory until 8 PM EDT this evening for VAZ053-054-057.
WV...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to midnight EDT
tonight for ANZ531>534-537-541-543.
&&
SYNOPSIS...DHOF
NEAR TERM...DHOF/CJL
SHORT TERM...DHOF
LONG TERM...BRO
AVIATION...BRO/DHOF
MARINE...BRO/DHOF
TIDES/COASTAL FLOODING...BROHazardous weather outlook, Aug 4, 4:00 AM EST, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
500 AM EDT Thu Aug 4 2022
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-050900-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
500 AM EDT Thu Aug 4 2022
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect from 11 AM to 8 PM EDT for most of
the outlook area. Elsewhere, heat index values may approach 105
degrees for a few hours this afternoon.
Scattered showers and thunderstorms may produce heavy rainfall
and isolated instances of flooding or wind damage this afternoon
and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There is a threat of scattered instances of flooding Friday
afternoon and night. In addition, thunderstorms may produce
localized damaging wind gusts or large hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible at times into the weekend.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-050900-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
500 AM EDT Thu Aug 4 2022
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect from 11 AM until 8 PM for portions
of central Maryland. Elsewhere, heat index values around 100 to
105 degrees are possible for a few hours this afternoon.
Scattered to numerous showers and thunderstorms may produce heavy
rainfall and isolated instances of flooding or wind damage this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There is a threat of scattered instances of flooding Friday
afternoon and night. In addition, thunderstorms may produce
localized damaging wind gusts or large hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible at times into the weekend.
MDZ001-501-502-VAZ503-504-WVZ501>506-050900-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
500 AM EDT Thu Aug 4 2022
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Today and Tonight
Scattered to numerous showers and thunderstorms may produce heavy
rainfall and instances of flooding or wind damage this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There is a threat of scattered instances of flooding Friday
afternoon and night. In addition, thunderstorms may produce
localized damaging wind gusts or large hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible at times into the weekend.
DHOF
In the hours before
Local storm report, Aug 4, 1:23 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
223 PM EDT THU AUG 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND DMG 2 W MCNEILL 39.14N 78.95W
08/04/2022 HARDY WV 911 CALL CENTER
THREE TREES DOWN IN OLD FIELDS NEAR US-220.
&&
EVENT NUMBER LWX2204616
CPBLocal storm report, Aug 4, 1:40 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
240 PM EDT THU AUG 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 1 NNW FLETCHER 38.40N 78.44W
08/04/2022 M1.00 INCH GREENE VA TRAINED SPOTTER
&&
EVENT NUMBER LWX2204617
CPBLocal storm report, Aug 4, 1:43 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EDT THU AUG 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG 3 N FLETCHER 38.43N 78.43W
08/04/2022 MADISON VA 911 CALL CENTER
FIVE TREES DOWN ON BLUFF MOUNTAIN ROAD.
&&
EVENT NUMBER LWX2204618
CPBThunderstorm Wind, Allegany
- When
- August 4, 1:45 PM EST
- Where
- Allegany County, 2.96 mi ESE of Ridgeley
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.618, -78.597
A tree was reported down near the intersection of Oliver Beltz Road Southeast and Warrior Mountain Cutoff Road Southeast.
Thunderstorm Wind, Washington
- When
- August 4, 3:22 PM EST
- Where
- Washington County, 2.23 mi SSW of Downsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.519, -77.813
Tree damage was reported west of Fairplay, including a tree that blew down onto power lines in the 7500 block of Dam Number Four Road.
Thunderstorm Wind, Montgomery
- When
- August 4, 4:00 PM EST
- Where
- Montgomery County, 1.37 mi WSW of Westmore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 39.091, -77.173
Multiple trees blew down near Rockville and Gaithersburg. Several trees blew down northwest of Rockville. Trees blew down on northbound MD-355 Frederick Road near Shady Grove Road.
Thunderstorm Wind, Montgomery
- When
- August 4, 4:10 PM EST
- Where
- Montgomery County, 0.64 mi WNW of Colesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.084, -77.011
Several trees blew down around Colesville. A tree blew down near the intersection of Notley Road and Overton Lane. Multiple large tree limbs eight to ten inches in diameter snapped along Overton Lane. A tree blew down in the 400 block of Ednor Road.
Thunderstorm Wind, Frederick
- When
- August 4, 4:15 PM EST
- Where
- Frederick County, 0.27 mi S of Brunswick
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 39.316, -77.631
Several trees blew down near Brunswick and Jefferson. A tree blew down near the intersection of North Dayton Avenue and West C Street. A tree blew down near the intersection of Mountville Road and Lander Road. Trees blew down near the intersection of Mount Phillip Road and Mount Zion Road.
Thunderstorm Wind, Frederick
- When
- August 4, 4:20 PM EST
- Where
- Frederick County, 0.59 mi NNE of Frederick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.428, -77.417
Multiple trees blew down west of Frederick. A large tree limb blew down in the 500 block of Over Ridge Drive. A tree blew down near the intesrection of Hillside Drive and Parkview Drive.
Thunderstorm Wind, Howard
- When
- August 4, 4:43 PM EST
- Where
- Howard County, 0.81 mi WNW of Guilford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.176, -76.843
Trees blew down near the Royal Farms on Snowden River Parkway in Columbia.
Thunderstorm Wind, Montgomery
- When
- August 4, 4:50 PM EST
- Where
- Montgomery County, 1.28 mi W of Unity
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.231, -77.074
A large tree, tree limbs, and wires blew down in the 22800 block of Howard Chapel Road.
Thunderstorm Wind, Anne Arundel
- When
- August 4, 4:50 PM EST
- Where
- Anne Arundel County, 1.03 mi ENE of Ft Meade Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 39.128, -76.764
Trees blew down in Jessup, including one that blocked all lanes of southbound MD-295.
Thunderstorm Wind, Carroll
- When
- August 4, 4:53 PM EST
- Where
- Carroll County, 1.59 mi E of Gist
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.450, -76.970
Tree damage was reported near Gamber, Sykesville, and Eldersburg. A tree blew down blocking the road in the 4500 block of Cherry Tree Lane. A tree blew down in the 500 block of Klees Mill Road. A tree blew down near the intersection of Gibbons Road and Bartholow Road.
Thunderstorm Wind, Baltimore City (C)
- When
- August 4, 4:55 PM EST to 5:00 PM EST
- Where
- Baltimore City (C) County, 0.95 mi N of Loudon Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 39.294, -76.677
Several trees blew down across the western part of the City of Baltimore.
Lightning, Baltimore
- When
- August 4, 4:55 PM EST
- Where
- Baltimore County, 0.75 mi SE of Carney
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 39.393, -76.510
A contracter was killed when they were struck by lightning while doing work in the 8800 block of Walther Boulevard.
Thunderstorm Wind, Howard
- When
- August 4, 4:58 PM EST
- Where
- Howard County, 0.52 mi ESE of Brinkleigh Manor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.278, -76.821
Trees blew down on westbound US-40 Baltimore National Pike near US-29 Columbia Pike.
Thunderstorm Wind, Carroll
- When
- August 4, 5:01 PM EST
- Where
- Carroll County, 0.55 mi WSW of Eldersburg Wolf Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 39.398, -76.930
Trees blew down southeast of Eldersburg, including one onto a car in the 6400 block of Cornwall Drive.
Thunderstorm Wind, Baltimore City (C)
- When
- August 4, 5:05 PM EST to 5:15 PM EST
- Where
- Baltimore City (C) County, 0.24 mi ESE of Golden Ring
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- 911 Call Center
- Coordinates
- 39.328, -76.546
Several dozen trees blew down across the eastern part of the City of Baltimore.
Thunderstorm Wind, Carroll
- When
- August 4, 5:05 PM EST
- Where
- Carroll County, 1.42 mi SW of Finksburg Cloud Arpt
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.466, -76.900
A tree was reported down blocking the roadway near the intersection of Deer Park Road and Louisville Road.
Thunderstorm Wind, St. Mary'S
- When
- August 4, 5:09 PM EST
- Where
- St. Mary'S County, 0.56 mi ENE of Chaptico
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.372, -76.770
A tree was reported down on MD-238 Chaptico Road near Baptist Church Road.
Thunderstorm Wind, Baltimore
- When
- August 4, 5:35 PM EST
- Where
- Baltimore County, 1.28 mi ESE of Sweet Air
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.511, -76.509
Trees blew down on MD-145 Sweet Air Road near Greene Road.
Thunderstorm Wind, Harford
- When
- August 4, 5:40 PM EST
- Where
- Harford County, 1.42 mi NNE of Taylor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.598, -76.507
Multiple trees blew down in the Jarrettsville area.
Thunderstorm Wind, Prince George'S
- When
- August 4, 5:45 PM EST
- Where
- Prince George'S County, 0.55 mi ESE of Riverdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.946, -76.941
Trees blew down along US-1 Baltimore Avenue near Charles L. Armentrout Drive.
Thunderstorm Wind, Harford
- When
- August 4, 5:50 PM EST
- Where
- Harford County, 1.56 mi NNW of Forest Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.600, -76.393
Trees blew down on MD-24 Rocks Road near Sharon Road.
Thunderstorm Wind, Anne Arundel
- When
- August 4, 5:50 PM EST
- Where
- Anne Arundel County, 0.97 mi NE of Sherwood Forest
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.041, -76.519
Trees blew down along MD-648 Baltimore Annapolis Boulevard near Asquithoaks Lane.
Thunderstorm Wind, Prince George'S
- When
- August 4, 5:50 PM EST
- Where
- Prince George'S County, 0.31 mi SSE of New Carrollton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 38.966, -76.877
Numerous trees blew down across north-central Prince Georges County.
Thunderstorm Wind, Cecil
- When
- August 4, 6:07 PM EST
- Where
- Cecil County, 0.52 mi WSW of Kilby Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.678, -76.159
Multiple trees blew down near Conowingo.
Thunderstorm Wind, Cecil
- When
- August 4, 6:13 PM EST
- Where
- Cecil County, 0.51 mi ESE of Rising Sun
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.698, -76.061
Multiple trees blew down in Rising Sun.
Thunderstorm Wind, Anne Arundel
- When
- August 4, 6:19 PM EST
- Where
- Anne Arundel County, 0.66 mi WNW of Mc Kendree
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.782, -76.632
Multiple trees blew down along West Bay Front Road.
Thunderstorm Wind, Cecil
- When
- August 4, 6:25 PM EST
- Where
- Cecil County, 1.63 mi N of Elk Neck
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 39.544, -75.948
Trees blew down along MD-272 Turkey Point Road near Cara Cove Road/Log Cabin Road and Boy Scout Road.
Thunderstorm Wind, Anne Arundel
- When
- August 4, 6:26 PM EST
- Where
- Anne Arundel County, 0.66 mi ENE of South River
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.902, -76.588
Multiple trees blew down along MD-2 Solomons Island Road.
Thunderstorm Wind, Cecil
- When
- August 4, 6:35 PM EST
- Where
- Cecil County, 1.07 mi SW of Singerly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.640, -75.865
Trees blew down on MD-545 Blue Ball Road between Zeitler Road and Childs Road.
Thunderstorm Wind, Cecil
- When
- August 4, 6:40 PM EST
- Where
- Cecil County, 0.5 mi E of Chesapeake City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.530, -75.811
Multiple trees blew down in Chesapeake City.
Lightning, Montgomery
- When
- August 4, 11:45 PM EST
- Where
- Montgomery County, 0.59 mi W of Colesville
- Property damage
- $200,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.081, -77.011
Lightning struck a 2-story house in the 100 block of Carlisle Drive causing a fire in the attic. The fire caused about $200,000 in damage and displaced two adults and three children.
Thunderstorm Wind, Montgomery
- When
- August 4, 11:52 PM EST
- Where
- Montgomery County, 0.68 mi NE of Twin Brook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 39.076, -77.090
Several trees and wires blew down between Rockville and Gaithersburg. Trees blew down onto wires near the intersection of Keating Street and Jupiter Street. A tree blew down onto wires causing a transformer fire in the 9400 block of Moorefield Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in District of Columbia, August 4, 20223 deaths · $2,000 · 2 events
- Heat in Nevada, August 4, 20221 death · 1 event
- Wildfire and Astronomical Low Tide in Washington, August 4 to 6, 2022$1.9 million · 2 events
- Tornado in Maryland, August 4, 20221 injured · $250,000 · EF1 · 1 event
- Wildfire in Washington, August 4 to 7, 20221 injured · $240,000 · 1 event
- Hail and Damaging Winds in Virginia, August 4, 2022$97,000 · 1 in hail · 18 events
- Flash Flood and Damaging Wind in Missouri, August 4, 2022$100,000 · 52 kt wind · 2 events
- Flash Flood in Illinois, August 4, 2022$100,000 · 1 event
- Damaging Winds in Virginia, August 4, 2022$76,000 · 65 kt wind · 3 events
- Damaging Winds in New York, August 4, 2022$39,000 · 50 kt wind · 14 events
- Flash Flooding in New Mexico, August 4, 2022$65,000 · 2 events
- Flash Flooding and Lightning Strike in Arizona, August 4, 2022$41,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036877, 1036878, 1036880, 1036881, 1036883, 1036884, 1036886, 1036887, 1036888, 1036889, 1036890, 1036892, 1036893, 1036897, 1036896, 1036898, 1036899, 1036900, 1036901, 1036902, 1036904, 1036905, 1036908, 1036909, 1036910, 1036913, 1036914, 1036915, 1036916, 1036917, 1036918, 1036919.